MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTA,LNG,48P,2-5-2-5-2,F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTA,LNG,48P,2-5-2-5-2,F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160905
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial filbrillation (afib) ¿ paroxysmal ablation procedure with an octaray, galaxy, 48p, 2-5-2-5-2, f-curve and an electrode damaged with foreign material issue occurred.It was reported that there were small hairs extruding from the distal end of the octaray spline.The small fibers looked like they are attached at the distal electrodes.The fibers were about 2cm long.Surgery was not delayed due to the reported event.The octaray was replaced with a new octaray catheter and the procedure was successfully completed.There were no fragments generated.There were no patient consequences.No other medical intervention was required.The electrode damaged with foreign material issue was assessed as mdr reportable.
 
Additional Manufacturer Narrative
Pictures were received for evaluation following biosense webster's procedures.According to the pictures provided by the customer, foreign material was observed attached to one of the splines of the octaray catheter, the foreign material looks like a plastic hair.At this time, it is not possible to determine the source of the foreign material.No other damages or anomalies were observed on the device.A manufacturing record evaluation was performed for the finished device 30786409l, and no internal actions related to the reported complaint were identified.The customer complaint was confirmed based on the picture received.However, the device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate in order to find the root cause of the complaint.Explanation of codes: investigation findings: environment problem identified / investigation conclusions: cause not established were selected as related to the photo analysis.Investigation findings code of "appropriate term/code not available" represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 10-jan-2023.The device evaluation was completed on 02-feb-2023.It was reported that a patient underwent an atrial filbrillation (afib) ¿ paroxysmal ablation procedure with an octaray, galaxy, 48p, 2-5-2-5-2, f-curve and an electrode damaged with foreign material issue occurred.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection and functionality test of the returned device.Visual analysis revealed an electrode was squashed; no sharp parts were observed.In addition, foreign material on a spline was received and was sent for a fourier transform infrared spectroscopy (ft-ir) analysis.The test was ordered to confirm or rule out the type of material observed.It was concluded that the unknown fiber is principally composed of a polyacrylate base material and is widely used as thermoplastic acrylate co-polymers, in biomedicine and a variety of other advanced application areas.However, the source or origin remains unknown.The customer report was confirmed.It should be noted that product failure is multifactorial.A manufacturing record evaluation was performed for the finished device batch number 30786409l, and no internal actions related to the reported complaint were identified.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).On 09-feb-2023 it was noticed that the incorrect code was reported on the 3500a initial medwatch report # mwr-09122022-0001313881.Please consider the code of ¿environment problem identified (c15)¿ as removed from h6.Investigation findings.

Brand Name
OCTA,LNG,48P,2-5-2-5-2,F-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16109513
Report Number2029046-2023-00028
Device Sequence Number19344103
Product Code MTD
UDI-Device Identifier10846835021158
UDI-Public10846835021158
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model NumberD160905
Device Catalogue NumberD160905
Device Lot Number30786409L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/10/2023
02/09/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/07/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_OCTARAY NAV
Patient SexUnknown